Life-threatening asthma after heroin inhalation. A case report and a review of the literature

Davide Elia, Androula Marinou, Alfredo Chetta

Research output: Contribution to journalArticle

Abstract

Heroin addiction may increase the risk of pulmonary involvement. We describe the case of a 23 year-old woman who was admitted to our unit for severe asthma attack non responsive to beta-2-agonists and acute respiratory failure, soon after heroin inhalation. The patient was successfully treated with non invasive positive pressure ventilation. Opiate inhalation can be an asthma trigger and should be considered in the care of patients with poorly controlled asthma and life-threatening asthmatic attacks. (www.actabiomedica.it).

Original languageEnglish
Pages (from-to)63-67
Number of pages5
JournalActa Biomedica
Volume81
Issue number1
Publication statusPublished - 2010

Keywords

  • Asthma
  • Heroin
  • Respiratory failure

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Life-threatening asthma after heroin inhalation. A case report and a review of the literature'. Together they form a unique fingerprint.

  • Cite this